Get E-Book on COVID-19

Q. There are red spots on my thigh. What could it be?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 02, 2015 and last reviewed on: Jan 12, 2019

Hello doctor,

I found 8-10 red spots on my upper right thigh and a few weaker spots on the right and left leg. They are not itchy. I noticed them just this morning.The spots are red in color. Their size is about 1/16" to 1/8" diameter. I am taking Flonase since last week. Should I quit taking it? What could it be?

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome to icliniq.com.

I have viewed the pictures (attachment removed to protect patient identity)

It is a case of papular urticaria, a type of insect hypersensitivity reaction with irritant dermatitis. It is a very common problem and harmless too. It has nothing to do with Flonase (Fluticasone propionate). So, if you are using it for any other indication you can safely go for it.

Just apply Mupirocin ointment twice daily. The spots will completely subside in 1 week. Please let me know if any new lesions are continuously appearing, as in that case you may need oral medication.


Was this answer helpful?

 | 

Thank you doctor.

Could this bite be from bedbugs in this hotel? Do I need a prescription for Mupirocin ointment?

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hi,

Welcome back to icliniq.com.

I have never said that it is an insect bite, instead, it is an insect hypersensitivity reaction. Both are quite different as in insect hypersensitivity reaction, there is very rare possibility of finding an insect because insects are too small to be visible.

A central pustule seen in the picture and the acute onset confirms my diagnosis. Most probably you would get Mupirocin ointment without prescription.


Was this answer helpful?

 | 

Related Questions:
What are these red itchy bumps on my face and arms?
What can be done to manage itchy red dots due to bug bites?
There is a hole below my stomach with smelly pus discharging. Help me.
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why did my lesion turn black after applying cider vinegar?

Query: Hi doctor, I have ringworm on my arm. I used Daktarin and that did not work. Then I used cider vinegar and it has turned black. Should I be worried?  Read Full »

My face is burnt after using bleach. Please suggest some cream.

Query: Hi doctor, I used bleach on my face two months back, and my face is burnt due to this. My skin is peeling now, and I cannot use any cream or soap, as it starts burning. I had been to the dermatologist, and he gave me Emolene and Eumosone. I have been using it from past 1.5 months, but the results ar...  Read Full »

What Can Cause Sudden Tingling And Itchy Sensation?

Query: Hi doctor, Two months ago I started feeling tingling and itching sensation between my thighs and then up to my chest. I just took the most painful shower ever (warm water). It stung and I wanted to scratch my skin off. At first there was nothing visible, just itching, now you can see red dots here...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.